MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552230
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the stent fractured when it was pushed out.The procedure was completed with another of same device and no patient complications reported.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent shaft was broken, therefore this event has been deemed an mdr reportable event.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Imdrf medical device code a0501 captures the reportable investigation results of stent shaft broken.The returned polaris loop ureteral stent was analyzed, and upon magnification it was observed that the shaft was detached.Additionally, the suture was not returned.No other problems with the device were noted.The reported event was not confirmed.With all the available information, boston scientific concludes that the reported event was not confirmed.It is possible to concluded that this issue could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached during the procedure affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Additional Manufacturer Narrative
Block h6: imdrf medical device code a0501 captures the reportable investigation results of stent shaft broken.Update to block h11: the returned polaris loop ureteral stent was analyzed, and upon magnification it was observed that the shaft was detached.Additionally, the suture was not returned.No other problems with the device were noted.The reported event was not confirmed.With all the available information, boston scientific concludes that the reported event was not confirmed.Regarding to the analysis performed to the returned device, evidence stent coil detachment was not confirmed, due the loop was not detached to the shaft and there was no more evidence related to this kind of reported allegation.Therefore, the cause code will be no problem detected.For the reported event of stent detached or separated.It is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached during the procedure affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19834079
Report Number2124215-2024-44845
Device Sequence Number12419122
Product Code FAD
UDI-Device Identifier08714729421030
UDI-Public08714729421030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model NumberM0061552230
Device Catalogue Number155-223
Device Lot Number0031834677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight70 KG